MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 ONYX AVM; AGENT, INJECTABLE, EMBOLIC

MICRO THERAPEUTICS, INC. DBA EV3 ONYX AVM; AGENT, INJECTABLE, EMBOLIC
Model Number 105-7100-060
Medical Device Problem Codes Material Deformation (2976); Adverse Event Without Identified Device or Use Problem (2993); Physical Resistance/Sticking (4012)
Health Effect - Clinical Codes Ischemia (1942); Obstruction/Occlusion (2422); Ischemia Stroke (4418); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/26/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Continuation of h3: device received, analysis not yet completed.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the patient was undergoing treatment for an ischemic stroke, middle meningeal artery (mma) embolization.It was noted that the patient's vessel tortuosity was normal.The angiographic result post-procedure was left m4 occlusion.It was reported that when drawing up dmso into the syringe provided in the onyx kit, the luer-locked syringe was attached to the duo 167 microcatheter, infused dmso as usual.Upon removing the dmso syringe, the inner tip of the syringe broke off and remained in the microcatheter hub.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.Additional information was received.Medwatch report (mw5178827) provided clarification of event details.It was reported that the onyx 18 kit dsmo syringe was attached to a non-medtronic microcatheter, dsmo was injected, and the dsmo syringe was removed.The onyx syringe was attached to the microcatheter and resistance was met during an attempt to inject onyx 18 liquid embolic.The dsmo syringe was inspected and found that the tip of the syringe was missing and had remained in the microcatheter.The microcatheter was removed and replaced with a new one.A new onyx kit was opened, mixed per the instructions for use (ifu) and administered to complete the procedure.The patient was undergoing liquid embolization of the left middle meningeal artery (mma).During post mma embolization intra procedure scanning, it was confirmed that left m4 occlusion with small left frontal lobe parenchymal phase decrease was identified.Post procedure mri confirmed left (distal) m4 occlusion with left frontal lobe infarct.Ancillary devices included headway duo microcatheter 167 cm.
 
Additional Manufacturer Narrative
Product analysis as found condition: the dmso syringe was returned for analysis within a shipping box and within a resealable plastic biohazard pouch.The duo 167 micro catheter used during the event was not returned for analysis.Visual inspection/damage location details: the dmso syringe was found with the tip broken.The tip break location was found at the base of the tip.Testing/analysis: n/a conclusion: based on the customer report and device analysis, the customer report of ¿syringe damage¿ was confirmed, however, the cause could not be determined.It is possible that the customer incorrectly connected the dmso syringe to the hub (at an angle), or excessive force was used, causing the tip to break from the syringe and remained within the micro catheter.There is also an indication that the event could be related to a potential manufacturing issue, therefore a device history record is reviewed.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ONYX AVM
Common Device Name
AGENT, INJECTABLE, EMBOLIC
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23770541
Report Number2029214-2025-02598
Device Sequence Number21268027
Product Code MFE
UDI-Device Identifier00847536006171
UDI-Public(01)00847536006171(17)280107(10)D063903
Combination Product (Y/N)N
Initial Reporter StateND
Initial Reporter CountryUS
PMA/510(K) Number
P030004
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number105-7100-060
Device Catalogue Number105-7100-060
Device Lot NumberD063903
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/04/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/04/2025
Supplement Date Received by Manufacturer01/09/2026
Initial Report FDA Received Date12/10/2025
Supplement Report FDA Received Date01/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient Age80 YR
Patient SexMale
Patient Weight90 KG